MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36F
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Ambulation or Postural Difficulties (2544); No Information (3190)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
The end user has reported: accolade stem failure at the neck of the stem.Reviewed photos of devices shows liner wear.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed based on inspection.Method & results: product evaluation and results: visual inspection: the device was returned in used condition and it can be observed wear and scratch marks on the surface of the liner.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: undated, unlabeled x-ray ap pelvis: uncemented right tha with displaced fracture of stem at the base of the trunnion.The modular head remains in the acetabular component.No clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.While the event description appears to be confirmed by the single x-ray provided, insufficient information is offered to create a medical report for this case.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that liner was worn.The event was confirmed based on inspection.Visual inspection: the device was returned in used condition and it can be observed wear and scratch marks on the surface of the liner.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10 X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11123882
Report Number0002249697-2021-00039
Device Sequence Number13619814
Product Code LPH
UDI-Device Identifier07613327039924
UDI-Public07613327039924
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model Number623-10-36F
Device Catalogue Number623-10-36F
Device Lot Number25232601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;